My feed
Premium

Please
or
to access all these features

Mumsnet doesn't verify the qualifications of users. If you have medical concerns, please consult a healthcare professional.

Autoimmune disease

Can Hypothyroidsim disappear?

2 replies

tempo · 05/10/2017 13:46

Hi,
I was diagnosed about 7/8 years ago as hypo. Have been to GP and endocrinologist who I had a lot of faith in until the last visit. Constant ups and downs in levels, and in energy levels. Last visit he basically didn't listen to anything I said.....

So these are the test results from October 2016 and April 2017.
April 2017
TSH 13.61 (0.3-4.2)
T4 9.9 (9-23)
T3 3.1 (2/5-5.7)

In October 2016 they were:
TSH 1.21
T4 12.3
T3 4.3

TSH is all over the shop. What does that really mean?

And can being hypo ever go away? I only ask because about 3 weeks ago I was so chronically tired I got really fed up and just decided to stop taking medication. I just felt some instinctive thing that my body needed a break.

Since then I still feel tired (but as a single parent working full time that is par for the course anyway!!) but I feel so much better in myself. Could be all in the mind. But am just wondering if maybe I was over-dosing on thyroxine/lyrothyronine (always taking what was prescribed please note) and my body couldn't handle it.

If it doesn't go away but I feel tired but fine, what should I do? As I say, totally lost faith in endo, and GP, bless her, does what she can but doesn't really seem to know what to do.

Many thanks for any advice.

OP posts:
Report
Looksprettybad · 05/10/2017 18:39

Has your dose been changed since oct 16? It looks like you needed an increase then, yet april 17 your levels are really out.
Additionally, you need iron, vit d, b1w and folate checked as these are often low if your hypothyroid which makes it hard to absorb your meds.
Have you had you antibodies checked fir hashimotos (autoimmune hypothyroidism). No, it won't go away. What you need is carefully managed thyroid replacement medication. And it doesn't look as though you are getting that.

Report
Looksprettybad · 05/10/2017 18:41

You do need to make sure you only consume water an hour before meds and two hours after as food coffee etc will reduce thyroid absorption.

Report
Please create an account

To comment on this thread you need to create a Mumsnet account.